Flash Flood, Barton
- When
- June 15, 12:32 PM CST to 2:00 PM CST
- Where
- Barton County, 2.82 mi ENE of Irwin to 3.42 mi E of Irwin
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.590, -94.250
State route C was closed due to flooding.
A tropical like airmass allow for thunderstorms to produce very heavy rainfall across southern Missouri during the afternoon and evening of June 15th. Several roads were closed due to flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A tropical like airmass allow for thunderstorms to produce very heavy rainfall across southern Missouri during the afternoon and evening of June 15th. Several roads were closed due to flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 15, 11:40 AM CST, 52 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Springfield MO 1240 PM CDT Sun Jun 15 2025 .KEY MESSAGES... - Shower and thunderstorm chances today will mainly be confined to southwestern portions of the forecast area (15-50%). - On and off chances (15-50%) for showers and thunderstorms into Monday as a weak slow-moving system traverses the area. Isolated and localized instances of gusty winds and flooding are possible through Monday. - Slight (15% Chance) Risk for severe thunderstorms Tuesday night across central Missouri, then again Wednesday for much of our forecast area. - Humid conditions are expected through the coming week. Signals point to temperatures nearing 90 F towards the end of the week. Therefore, we may see heat index values in the mid-90s to around 100 at times. && .SHORT TERM /THROUGH MONDAY/... Issued at 259 AM CDT Sun Jun 15 2025 A rather muggy airmass remains in place across the region this morning with temperatures in the middle 60s to lower 70s across the region. With dewpoints in the middle 60s to lower 70s as well, RH values were in to 90-100% range. An upper level are of low pressure was making its was south across the the plains with an area of showers and scattered storms moving slowly across eastern Kansas and Oklahoma. Synoptic models move the upper low south but have it stalling by mid day and lifting into the Ozarks region this afternoon and evening. This will provide a lifting mechanism for shower and storm development and anther day of rain potential. Brief heavy rainfall would be the main concern with any storms as a result of the 1.50 to 1.85 inch precipitable water values in place across the region, which are forecast to remain in place into Monday night. With the Ozarks on the eastern periphery of an upper level ridge over the plains any shortwave, MCV or wiggle in the upper level flow pattern may be capable of kicking off a shower or storm. The chances for any severe weather will be pretty low however as instability looks lacking. With the proximity of the aforementioned upper level ridge, temperatures tonight will again be in the middle to upper 60s with highs Monday in the middle 80s with additional chances for scattered showers and storms. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Issued at 259 AM CDT Sun Jun 15 2025 The upper level ridge will ultimately move over the Ozarks region by Tuesday into Wednesday as a surface low develops and deepens in the plains. This low and attendant front are forecast to move across the plains and impact the region late Tuesday night into Wednesday morning. The SPC currently has a Marginal risk for severe storms, mainly north of I44 with this front as it moves into the region. The very moist airmass will allow for rather good instability in advance of the front. With the frontal convergence and lift, this would produce the potential for initially supercell storms with large hail the main concerns. As the storm progress, they may merge into a line allowing for a wind threat. Finally the storms may develop into and MCS which would roll through the region Wednesday night. Upper level ridging and high pressure will follow for the end of the week with temperatures climbing into the the upper 80s to around 90 degrees for the later half of the week and into next weekend. While this pattern will signal a dry period, it will also produce heat index values from the middle 90s to around 100 degrees with some lingering moisture across the region combining with the elevated mercury. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1240 PM CDT Sun Jun 15 2025 A slow-moving system is moving eastward across southern Missouri through the period. Off and on chances (50-70%) of showers and a few thunderstorms will occur, generally before 23Z. After 23Z, there is uncertainty in how far west backside precipitation develops and if they will impact TAF sites. Have included PROB30 through 05Z to account for this uncertainty. Otherwise, winds will be light, but largely out of the east. Cigs will vary through the day due to the system moving through, but expect a few timeframes of MVFR through the whole period. More consistent cigs are then expected after 08Z with the potential for building down stratus and patchy fog through 14Z. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Price
Hazardous Weather Outlook National Weather Service Springfield MO 552 AM CDT Sun Jun 15 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 552 AM CDT Sun Jun 15 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated lightning risk. Elevated excessive rainfall risk DISCUSSION... Showers and storms will move across mainly the southern portions of the Ozarks through the day. Some localized heavy rainfall and gusty winds will be possible with this activity as it makes its way slowly across the region.No severe weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A chance of thunderstorms exists daily Monday into the middle of the week generally in the 20 to 50 percent chance range. Lightning and heavy rain will be the main risks with any thunderstorms. Some heavy rain may lead to isolated instances of nuisance flooding. Gusty winds up to 40-50 mph cannot be ruled out. Heat index values may approach 100 degrees by the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
The Springfield radar (KSGF), 85 km away, was scanning. The volume nearest the first event began at 18:33 UTC.
12 flash flood, 7 flood. Local standard time, as filed.
State route C was closed due to flooding.
Water was reported over the road on Hickory Street in Buffalo due to heavy rainfall.
Multiple roads were flooded in and around the city of Buffalo due to heavy rainfall.
State route AB was closed due to flooding.
State route M was closed due to the flooding.
State Route Z was closed due to flooding.
State Highway P was closed due to flooding.
State Route B was closed due to flooding along Cobb Creek.
State Route O was closed due to flooding.
State Route J was closed due to flooding.
State Route ZZ was closed due to flooding.
State Route V was closed due to flooding.
State Highway Y was closed due to flooding at Cowskin Creek.
State Highway U was closed due to flooding at Bryant Creek.
State Highway 95 was closed due to flooding at Bryant Creek.
State Highway H is closed due to flooding at the North Fork River.
State Highway BB was closed due to flooding at the Big Piney River.
State Highway FF was closed at Bear Creek due to flooding.
State Highway BB was closed due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2025Every state in 2025This day in weather historyWarnings in Missouri, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1254142, 1254143, 1254144, 1254146, 1254147, 1254148, 1254150, 1254151, 1254152, 1254153, 1254154, 1254155, 1254156, 1254157, 1254158, 1254159, 1254160, 1254161, 1254163.